Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 336, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 16, 2000, 12:39 PM CST for Marengo County, Alabama. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 16, 2000, 12:39 PM CST (18:39 UTC)
- Expired
- Dec 16, 2000, 1:30 PM CST
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 140 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 1:15 PM CST | Thunderstorm Wind 50 E | Thomaston, AL | High winds from a thunderstorm blew down several trees and power lines near Thomaston. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 10:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 161839 SVRMOB ALC091-161930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1239 PM CST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARENGO COUNTY IN SOUTHWEST ALABAMA * UNTIL 130 PM CST * AT 1239 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF MYRTLEWOOD...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLER BY 1245 PM CST OCTAGON BY 1250 PM CST PROVIDENCE BY 100 PM CST THOMASTON BY 105 PM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 5:55 AM CST, 6 hours 44 minutes earlier.
Area forecast discussion, Dec 16, 5:55 AM CST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 555 AM CST SAT DEC 16 2000 UPON FURTHER REVIEW...WILL NOT EXTEND DENSE FOG ADVISORY FOR ALZ039-051>060 AND MSZ067-075-076. WARM FRONT CONTINUES TO PUSH N ACROSS FA EARLY THIS MORNING...AND MIXING S OF THE BOUNDARY IS RESULTING IN DISSIPATION OF WIDESPREAD DENSE FOG. LATEST OBS INDICATE GENERAL 1/2SM TO 3SM VSBY'S OVER AREA. ALONG COASTAL AREAS VSBY'S ARE EVEN BETTER...RANGING 1/2SM TO P6SM. WILL THEREFORE UPDATE ZONES TO REMOVE DENSE FOG ADVISORY HEADER FOR THIS MORNING. WILL CONTINUE WORDING OF PATCHY MORNING FOG...HOWEVER. ADDITIONALLY ...SPC RECENTLY CALLED TO GIVE HEADS-UP OF UPCOMING MODERATE SVR RISK FOR TODAY...PRIMARILY OVER NRN PORTIONS OF FA. ATTM APPEARS LINE OF STRONG/SVR STORMS COULD BE OVER CENTRAL AL AROUND 18Z-21Z TIME FRAME THIS AFTERNOON. ZONES ALREADY HAVE MENTION OF SVR FOR TODAY. OTHERWISE...NO CHANGES. UPDATE OUT SHORTLY. PRELIMINARY NUMBERS... MOB TU 073/033 045/026 056 12700 PNS TU 074/036 048/030 056 12700 DTS TU 074/036 048/030 056 12700 GZH TU 068/030 040/023 050 129-0 2R0 TU 064/026 040/021 052 12900 61A TU 068/030 040/023 050 129-0 MOB... AL...SCA TODAY GMZ650-670. FL...SCA TODAY GMZ655-675. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 1:09 AM CST | Severe Thunderstorm Warning | MOB | Marengo | 51 min |
| Dec 16, 2:37 PM CST | Tornado Warning | MOB | Choctaw, Clarke, Washington | 23 min |
| Dec 16, 2:42 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Dec 16, 4:02 PM CST | Tornado Warning | MOB | Conecuh, Monroe | 28 min |
| Dec 16, 4:31 PM CST | Tornado Warning | MOB | Butler, Conecuh, Monroe | 29 min |
| Dec 16, 4:50 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 40 min |
| Dec 16, 5:22 PM CST | Severe Thunderstorm Warning | MOB | Covington | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.